Novel Development of Remitting Seronegative Symmetrical Synovitis with Pitting Edema (RS3PE) Syndrome due to Insulin Therapy
Naba Raj Mainali, Torrey R. Schmidt, Richard Alweis, David L. George
Department of Internal Medicine, Reading Health System, West Reading, USA
Am J Case Rep 2014; 15:119-122
Background: Remitting seronegative symmetrical synovitis with pitting edema (RS3PE) syndrome is a rare clinical entity characterized by the sudden onset of inflammatory arthritis and marked pitting edema on upper and lower extremities. RS3PE is considered a rheumatic process distinct from rheumatoid arthritis, which may occasionally represent a paraneoplastic syndrome.
Case Report: Herein, we describe a rare case of RS3PE associated with insulin therapy in a patient with no evidence of underlying malignancy.
Conclusions: To the best of our knowledge, this is the first case report of RS3PE associated with insulin therapy. Physicians should look at the introduction of drugs as possible triggers for the development of RS3PE.
Keywords: steroid, RS3PE, synovitis, Insulin - therapeutic use, hydroxychloroquine